MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number CONSOLE PLUS
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the essenz hlm.The incident occurred in (b)(6).Complaints database review revealed that similar events have been reported by other customers.Notably, throughout the reboot event, the pumps continued to operate fully, and the system remained controllable through the backup control unit with no impact on the clinical procedure.Reboot is an intended mitigation to reestablish the user interface in case of an unrecoverable exception at the tscp board level.This causes the linux operating system to reset the application to resolve the problem.By design, during the reboot, the heart-lung machine's critical functions, including pumps, alarms, sensors, and safety systems, continue to perform as expected.During the reboot, the cockpit screen shows the livanova logo and once the cockpit user interface is restored, the ¿last case¿ button enables users to retrieve all prior settings and proceed without any data loss.Livanova initiated an improvement action in order to further decrease the already low frequency of occurrence of this type of event.The risk is low and in the acceptable region.Livanova will keep monitoring the market.
 
Event or Problem Description
Livanova deutschland received a report of an essenz heart-lung machine cockpit reboot during the procedure.During the occurrence, the cockpit screen turned black, but immediately it returned to the home screen.It was also reported that the centrifugal pump and roller pumps continued to operate while the system rebooted itself, and after clicking back into the case, the procedure was completed with no further issues.There was no patient involvement.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key24583437
Report Number9611109-2026-90086
Device Sequence Number9121131
Product Code DTQ
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCONSOLE PLUS
Device Catalogue Number49-00-10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date03/12/2026
Usage of Device A
Patient Sequence Number1
Patient SexUnknown